Alert archive / California / Snow Advisories in 2006

Snow Advisory 15, NWS Eureka, CA

April 2, 2006

NWS Eureka, CA issued this snow advisory at Apr 2, 2006, 4:17 AM PDT. It took effect at Apr 2, 2006, 12:00 PM PDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 4:17 AM PDT (11:17 UTC)
In effect from
Apr 2, 2006, 12:00 PM PDT
Expired
Apr 3, 2006, 3:03 PM PDT
In force
27 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 021117
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
417 AM PDT SUN APR 2 2006


CAZ004-022330-
/O.NEW.KEKA.SN.Y.0015.060402T1900Z-060404T0000Z/
UPPER TRINITY RIVER-
417 AM PDT SUN APR 2 2006

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM PDT MONDAY ABOVE
4500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY ABOVE 4500 FEET FOR THE UPPER TRINITY REGION OF NORTHWEST
CALIFORNIA. THE ADVISORY IS IN EFFECT FROM NOON TODAY TO 5 PM PDT
MONDAY.

ANOTHER PACIFIC STORM WILL APPROACH THE NORTHWEST COAST TODAY.
SNOW LEVLE WILL BEGIN THIS MORNING AROUND 4000 FEET. DURING THE
DAY THE SNOW LEVEL WILL RISE TO BETWEEN 4500 AND 5000 FEET.
ACCUMULATING SNOW WILL CONTINUE TODAY...TONIGHT AND THROUGH THE DAY
MONDAY. SNOWFALL TOTALS OF BETWEEN 6 AND 12 INCHES ARE EXPECTED
BETWEEN 4500 AND 5500 FEET BY LATE MONDAY AFTERNOON. IN THE HIGH 
COUNTRY ABOVE 5500 FEET...ONE TO TWO FEET OF SNOW ARE POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
 CWS
3 follow-up statements
000 
WWUS46 KEKA 022310
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
410 PM PDT SUN APR 2 2006

CAZ004-031145-
/O.CON.KEKA.SN.Y.0015.000000T0000Z-060404T0000Z/
UPPER TRINITY RIVER-
410 PM PDT SUN APR 2 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY. 

ANOTHER PACIFIC STORM SPREAD LIGHT TO MODERATE RAIN AND HIGH
ELEVATION SNOW ACROSS NORTHWEST CALIFORNIA. SNOW LEVELS ARE
CURRENTLY BETWEEN 4500 AND 5000 FEET. ACCUMULATING SNOW WILL
CONTINUE TONIGHT AND THROUGH THE DAY MONDAY. SNOW LEVELS WILL
SLOWLY DECREASE TO 3500 TO 4000 FEET BY MONDAY AFTERNOON.
SNOWFALL TOTALS OF BETWEEN 6 AND 12 INCHES ARE EXPECTED BETWEEN
4500 AND 5500 FEET BY LATE MONDAY AFTERNOON. IN THE HIGH COUNTRY
ABOVE 5500 FEET...ONE TO TWO FEET OF SNOW IS POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE 
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KEKA 031128
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
428 AM PDT MON APR 3 2006

CAZ004-040000-
/O.CON.KEKA.SN.Y.0015.000000T0000Z-060404T0000Z/
UPPER TRINITY RIVER-
428 AM PDT MON APR 3 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

TWO TO FIVE INCHES OF SNOWFALL IS EXPECTED TODAY. SNOW LEVELS
WILL REMAIN NEAR 4000 FEET...THEN FALL TO 3500 FEET TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KEKA 032203
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
303 PM PDT MON APR 3 2006


CAZ004-032315-
/O.CAN.KEKA.SN.Y.0015.000000T0000Z-060404T0000Z/
UPPER TRINITY RIVER-
303 PM PDT MON APR 3 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Apr 1, 4:00 PM PST, 11 hours 17 minutes earlier.

Area forecast discussion, Apr 1, 4:00 PM PST, 11 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
400 PM PST SAT APR 1 2006

.SYNOPSIS...
HIGH PRESSURE WILL BUILD BRIEFLY SATURDAY...FOLLOWED BY ANOTHER
WEATHER SYSTEM MOVING TOWARD THE COAST TONIGHT AND SUNDAY. HIGH
PRESSURE BUILDS OVER THE AREA TUESDAY NIGHT...BRINGING A PERIOD OF
DRIER CONDITIONS WEDNESDAY.

&&

.DISCUSSION...SCATTERED SHOWERS CONTINUED OVER THE REGION THROUGH
THIS AFTERNOON AS A WEAK SHORT WAVE RIDGE MOVED OVER NORTHWEST
CALIFORNIA. THE NEXT UPPER LOW TO AFFECT THE AREA IS CURRENTLY AT
47N 140W. THE FORECAST TRAJECTORY OF THIS LOW MOVES IT ONSHORE IN
SOUTHERN CALIFORNIA TUESDAY AFTERNOON. THIS SUPPORTS DEVELOPMENT OF
WARMER SOUTHWEST FLOW INTO THE FORECAST AREA. THE BEST ASCENT FOR
PRECIPITATION BEGINS LATE TONIGHT WITH A FAVORABLE JET AND VORTICITY
ADVECTION AS THE UPPER LOW DROPS SOUTH. THIS CONTINUES UNTIL MONDAY
NIGHT WHEN THE FRONTAL BOUNDARY MOVES ACROSS THE AREA. DUE TO A
SLOWER PROGRESSION OF THE SYSTEM...THE CWA WILL REMAIN IN THE WARM
SECTOR FOR A LONGER PERIOD OF TIME THAN PREVIOUS FORECASTS. AS A
RESULT...SNOW LEVELS LOOK TO INCREASE TO 4000 TO 4500 FEET BY
SUNDAY. HEAVY SNOW AMOUNTS LOOK TO BE LIMITED TO ELEVATIONS ABOVE
5000 TO 5500 FEET...THEREFORE WILL NOT ISSUE ANY WINTER WEATHER
PRODUCTS AT THIS TIME. A SNOW ADVISORY IS NOT OUT OF THE QUESTION
FOR ZONE 4 ABOVE 4500 FEET FOR SUNDAY NIGHT INTO MONDAY. TUESDAY AND
WEDNESDAY COULD BE RELATIVELY DRY AS THE UPPER LOW MOVES WELL SOUTH
OF THE FORECAST AREA AND DEFORMATION RIDGING FORMS OVER THE AREA.
THE FORECAST FOR THE REST OF THE EXTENDED PERIOD IS FOR A SERIES OF
SHORT WAVE TROUGHS MOVING THROUGH THE FORECAST AREA FROM THE
NORTHWEST WITH TIMING BEING THE MAIN UNCERTAINTY.  KLEESCHULTE

&&

.AVIATION...SCATTERED SHOWERS...MAINLY OVER THE MOUNTAINS...TO
CONTINUE THROUGH THE LATE AFTERNOON AND EARLY EVENING. THE
APPROACHING COLD FRONT IS MOVING EASTWARD AT 30 KNOTS. IT IS
EXPECTED TO SLOW DOWN SOME AS IT NEARS THE COAST. IN THE
NORTH...LIGHT RAIN...ASSOCIATED WITH WEAK WARM AIR ADVECTION WILL
START AROUND 0300Z. FLIGHT CONDITIONS ARE EXPECTED TO REMAIN VFR.
TOWARDS MIDNIGHT...INCREASING SOUTHERLY WINDS WITH THE APPROACH OF
THE COLD FRONT. THEN LATE TONIGHT THROUGH SUNDAY MORNING...WITH THE
FRONT...WIDESPREAD MVFR FLIGHT CONDITIONS ASSOCIATED WITH CEILINGS
AND PRECIPITATION AND MIST. THE SNOW LEVEL TONIGHT WILL RANGE FROM
3000 TO 3500 FEET MSL. LIGHT TURBULENCE EXPECTED DURING DESCENT AND
DEPARTURES AT THE AIRPORTS DUE TO THE STRONG LOW LEVEL SOUTHERLY
WINDS. MOUNTAINS TOPS WILL BE OBSCURED. NUMEROUS SHOWERS EXPECTED
BEHIND THE FRONT...PREVAILING VFR CONDITIONS...WITH MVFR CONDITIONS
VICINITY ANY MODERATE SHOWERS. KENNEDY

&&

.MARINE...VERY SHORT BREAK BETWEEN STORM SYSTEMS EVIDENT IN IMAGERY
AS RESIDUAL COLD CORE SHOWERS FROM PREVIOUS TROUGH ARE BEING SWEPT
QUICKLY NORTHWARD IN ADVANCE OF AN APPROACHING SFC LOW IMPINGING ON
THE PAC NW WATERS THIS AFTN. BUOYS N OF CAPE MENDOCINO ALREADY
NEARING ADVSY LEVEL WINDS AND GALES BEGINNING THIS EVENING LOOKS
GOOD TO HOLD. GALE COND S OF CAPE MENDOCINO LESS CERTAIN BUT WITH
GOOD CHUNK OF OUTER WATERS APT TO BLOW AND ACCELERATION EXPECTED
AROUND THE CAPE MENDOCINO HEADLAND IN BLUSTERY S FLOW...HAVE OPTED
TO RAISE GALE THERE. 46014 BUOY MAY BE TOO FAR REMOVED TO PROVIDE
VERIFICATION BUT THINK ENOUGH OF SOUTHERN WATERS WILL EXPERIENCE
GALE CONDITIONS. QUIKSCAT AND MARITIME OBS WILL LIKELY BE NEEDED. S
FETCH INCREASES AGAIN MON NIGHT AS FINAL LOBE OF LOW COMPLEX SKIRTS
THE OUTER WATERS. RIGHT NOW IT APPEARS ONLY ADVISORIES WILL BE
REQUIRED...BUT MAY EXTEND INTO WED IN POST FRONTAL SURGE FROM N.
COLBY

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
GALE WARNING PT ST GEORGE TO PT ARENA OUT 60 NM.
SMALL CRAFT ADVISORY PT ST GEORGE TO PT ARENA OUT 60 NM.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA

Nearby

Snow Advisories in California, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.